Skip to content
My WebMD Sign In, Sign Up
Confused
avatar
DGroose posted:
Does anyone know why my fasting morning
blood sugars are high (141) in the morning but normal all day?
Reply
 
avatar
betatoo responded:
It is called dawn syndrome involving the low BG of the early morning and a spurt of released glucose from the liver to cover it. Other causes could be a late night carbohydrate snack that digests slowly, sometimes a snack that has been digested with an alcoholic drink that slows the digestion of the carbohydrates until later. Take your choice.
 
avatar
davedsel57 responded:
Hello.

You could be experience something called the "Dawn Phenomenon". Here is a link to a good article on this subject in the excellent WebMD Diabetes Health Center: http://diabetes.webmd.com/tc/dawn-phenomenon-and-the-somogyi-effect-
Click on my user name or avatar picture to read my story.

Blessings,

Dave
 
avatar
DGroose replied to betatoo's response:
Interesting. But I haven't been having a snack because of readings in the morning. Dr. just sprung this on me and I don't go to him until first week of Dec.
 
avatar
DGroose replied to davedsel57's response:
Thanks.


Featuring Experts

Michael Dansinger, MD, is a nationally recognized authority on dietary and lifestyle counseling for weight loss and disease prevention. He is the nutr...More

Helpful Tips

food that helps dibeties
Try raw vegetable. Blend raw veggies that are complex carbs. Complex take a long time to be converted into glocose. They are filling and ... More
Was this Helpful?
2 of 5 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.